Doctors Lounge - Chest Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Miscellaneous Chest Diseases
Question: Cough and trouble breathing
|Maggie D - Tue Nov 06, 2007 9:48 am||
I put this question in the wrong place I think. Sorry Hope this is the right place now
I am a 52 year old woman and began to be ill about twelve hours after returning from holiday in Spain on the 25th September
with a very bad Cough and trouble breathing, I went to my doctor the next day and was given antibiotics and steroids (Prednisolone) I spent a week poorly in bed, After a time I have started to get better, but then worse again, once the antibiotics had finished this has now happened 4 times, I have finished the 4th lot of antibiotics 2 day ago and I am having clammy sweats, which I've had for weeks, I am dizzy and short of breath. I've very weak and pale, my back and front of my chest feels cold and sore again. I am also getting mucus in my nose again, I don't get much up.
I had a chest x-ray and the result came back on Friday as normal. I know it is going to take a long to time to feel better as my doctor said , but I seems to be getting worse again. I also have a blue and brown inhalers, which I use all the time for COPD/ Asthma
I am still on steroids 5 a day now as I have to come off the slowly I was taking 8 at one point.
|Dr. Chan Lowe - Tue Nov 06, 2007 6:33 pm||
Hi Maggie D,
There are a few possibilities. You mention that you have COPD. Sometimes with COPD a simple cold or infection can really linger a long time.
With the symptoms starting after a long plane flight I wonder if they may have been started by a pulmonary embolism. Your initial symptoms fit this although I would not necessarily expect symptoms to continue for months. This may be something to discuss with your doctor, however.
If you do not get better soon it may be helpful to see a pulmonologist for some more formal testing of your lungs.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.